Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Prevent Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

PEP - Neuropathy

I am completing my first week of post-exposure prophylaxis (Combivir and Sustiva) following a potential unprotected exposure. While I had been warned about digestive system side effects (mild nausea, lack of appetite), I am experiencing tingling in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The symptoms you are describing could be due to the Sustiva most likely and generally would be reversible several days after the drug is stopped. KH... Read more »

Neuropathy!!

Dear Doctor,what is the early symptoms of neuropathy? and if someone take vitamin B12 one tablet a day ..is it going to prevent neuropathy related to HIV ?..thanks...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
The early symptoms are numbness and/or tingling of the feet, especially the toes and sole of the foot. No one knows why this happens to HIV+ people, and I know of no data that say that vitamin B12 will help (although it certainly won't hurt).... Read more »

herbal tx. for neuropathy?

are there any herbal or homeopathic remedies to treat neuropathy?...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
I am not aware of any that have been shown to be effective.Certainly, some vitamin deficiencies can contribute to the development or exacerbation of a neuropathy, and you should check with your doctor to make sure your levels are normal and that... Read more »

Treatment interuption - neuropathy

I have been on a treatment break for the last 8 months. Viral load is 17,000 and t-cells are 500. I have had peripherial neuropathy for several years but it seems to have really gotten worse since I have been off the meds. Do you think there...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Your situation reminds us all that not all so-called "side-effects" are due to medications. Indeed, HIV caused neuropathy long before we had antiretroviral medications.If there isn't another identifiable cause,... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »